Arizona, 2015Damaging Wind in Arizona, July 2, 2015
July 2, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produce severe winds in Ash Fork.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produce severe winds in Ash Fork.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 1, 9:10 PM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 1, 9:10 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 PM MST WED JUL 01 2015
.SYNOPSIS...THE MONSOON WILL REMAIN ACTIVE ACROSS NORTHERN AND
CENTRAL ARIZONA INTO NEXT WEEK. EXPECT A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.
&&
.DISCUSSION...AN MCS FORMED IN THE EASTERN LCR EARLIER THIS EVENING
AND WILL BE DRIVING CONVECTION WESTWARD THROUGH THE NIGHT...WITH A
LARGE AREA OF TRAILING STRATIFORM RAINFALL. MULTIPLE OUTFLOWS FROM
EARLIER CONVECTION NEAR TUBA CITY AND THE CURRENT COMPLEX MAY MOVE
INTO GILA AND YAVAPAI COUNTIES TONIGHT. THESE AREAS HAVE NOT BEEN
WORKED OVER YET AND ANOTHER NIGHT OF NOCTURNAL CONVECTION SEEMS MORE
AND MORE LIKELY.
THE LCR IS LIKELY TO BE PRETTY QUIET TOMORROW WITH ALL THE RAINFALL.
CONVECTION MAY BE LIMITED TO THE RIM AND OTHER HIGHER TERRAIN SOUTH
OF THE RIM. PRODUCTS AND HAZARDS ARE STILL ONGOING...ZONES AND GRIDS
ARE REPRESENTATIVE ENOUGH FOR NOW...NO UPDATES.
&&
.AVIATION...FOR THE 06Z PACKAGE...EXPECT WDSPRD SHRA/TSRA AND ISOLD
+TSRA THROUGH THE PERIOD. THE MOST ACTIVE PERIODS WILL BE THROUGH
08Z-10Z TONIGHT...THEN AFT 18Z THURS ALONG AND SOUTH OF THE HIGHER
TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A
MOIST AND UNSTABLE AIR MASS ACROSS NORTHERN ARIZONA FOR THE NEXT
SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. SOME STORMS THIS EVENING MAY BECOME STRONG TO SEVERE.
FRIDAY THROUGH SUNDAY...A TYPICAL MONSOON WEATHER PATTERN WILL
CONTINUE WITH DAILY CHANCES SHOWERS AND THUNDERSTORMS. TEMPERATURES
WILL REMAIN CLOSE TO NORMAL.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...PETERSON
AVIATION...PETERSON
FIRE WEATHER...MCS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 19 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
523 AM MST WED JUL 1 2015
AZZ004>018-037>040-020330-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
523 AM MST WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE
VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS
SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH
WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 1, 9:27 PM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
927 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 14 N FLAGSTAFF 35.39N 111.62W
07/01/2015 M1.00 INCH COCONINO AZ TRAINED SPOTTER
1 INCH DIAMTER HAIL NEAR AZ SNOWBOWL
&&
EVENT NUMBER FGZ1500075
041Special weather statement, Jul 2, 12:26 AM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1226 AM MST THU JUL 2 2015
AZZ007-008-015-037-020800-
YAVAPAI COUNTY MOUNTAINS-COCONINO PLATEAU-YAVAPAI COUNTY VALLEYS AND
BASINS-WESTERN MOGOLLON RIM-
1226 AM MST THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO AND NORTH
CENTRAL YAVAPAI COUNTIES UNTIL 100 AM MST...
AT 1225 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF WILLIAMS...MOVING NORTHWEST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...ASH FORK AND DOGTOWN LAKE CAMPGROUND.
INTERSTATE 40 FROM ASH FORK TO WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3517 11207 3501 11234 3528 11270 3549 11241
TIME...MOT...LOC 0725Z 135DEG 22KT 3516 11226
JJ
Thunderstorm Wind, Yavapai
- When
- July 2, 12:57 AM MST
- Where
- Yavapai County, 0.56 mi W of Ashfork to 2.38 mi E of Ashfork
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 35.220, -112.490
The Arizona Department of Transportation wind sensor on Ash Fork Hill recorded a wind gust of 61 MPH at 1257 AM MST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, July 2 to 3, 20151 death · $3.0 million · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, July 2 to 5, 2015$123,000 · 55 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, July 2, 2015$83,000 · 55 kt wind · 20 events
- Damaging Winds in Georgia, July 2, 2015$51,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 2, 2015$40,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 2, 2015$26,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Wind in Oklahoma, July 2 to 3, 2015$20,000 · 56 kt wind · 7 events
- Flash Flooding and Flooding in Kentucky, July 2 to 6, 201552 kt wind · 21 events
- Damaging Winds in Florida, July 2 to 5, 2015$12,000 · 56 kt wind · 17 events
- Damaging Winds in South Carolina, July 2, 201560 kt wind · 20 events
- Hail and Damaging Winds in Alabama, July 2 to 5, 2015$8,000 · 1 in hail · 15 events
- Damaging Winds in Georgia, July 2, 201560 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596436.